On the existence of crack of doom singularities in some cosmological models with extra dimensions
We study the evolution of vacuum multidimensional Friedmann-Robertson-Walker universes. We show that "crack of doom" type singularities, typical of five-dimensional models, can only appear, for more than five dimensions, in some exceptional cases. These singularities are, however, absent when the effective four-dimensional metric is obtained via a Weyl rescaling of the relevant part of the multidimensional metric. © 1989.
Publication Source (Journal or Book title)
Physics Letters A
Gleiser, R., & Pullin, J. (1989). On the existence of crack of doom singularities in some cosmological models with extra dimensions. Physics Letters A, 135 (1), 11-16. https://doi.org/10.1016/0375-9601(89)90716-0